Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 171, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2016, 11:30 PM CDT for Hempstead County, Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 11:30 PM CDT (04:30 UTC)
- Expired
- May 10, 2016, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Miller County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:59 PM CDT | TSTM WND DMG | Texarkana, TX | TREES DOWN BLOCKING ROAD... TREES ON 2 HOMES... POWER LINES DOWN ON KINGS HWY AND NORTH OF I30 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
856
WUUS54 KSHV 100430
SVRSHV
ARC057-091-TXC037-067-100500-
/O.NEW.KSHV.SV.W.0171.160510T0430Z-160510T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHWESTERN HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN CASS COUNTY IN NORTHEASTERN TEXAS...
* UNTIL MIDNIGHT CDT
* AT 1130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REDWATER...OR
NEAR WAKE VILLAGE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TEXARKANA...WAKE VILLAGE...NASH...REDWATER...RED LICK...FOUKE...
MANDEVILLE...GENOA...LEARY...DOMINO...FERGUSON AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...AND NORTHEASTERN TEXAS.
LAT...LON 3328 9428 3346 9427 3350 9375 3323 9375
TIME...MOT...LOC 0430Z 270DEG 32KT 3337 9419
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
329
WWUS54 KSHV 100455
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CDT MON MAY 9 2016
TXC067-100502-
/O.CAN.KSHV.SV.W.0171.000000T0000Z-160510T0500Z/
CASS TX-
1155 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...AND NORTHEASTERN TEXAS.
LAT...LON 3331 9406 3340 9405 3348 9400 3350 9375
3323 9375 3325 9396 3328 9404
TIME...MOT...LOC 0452Z 269DEG 32KT 3337 9394
$$
ARC057-091-TXC037-100500-
/O.CON.KSHV.SV.W.0171.000000T0000Z-160510T0500Z/
MILLER AR-HEMPSTEAD AR-BOWIE TX-
1155 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL MILLER...SOUTHWESTERN HEMPSTEAD AND EASTERN BOWIE
COUNTIES...
AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GENOA...OR NEAR
TEXARKANA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...FOUKE...MANDEVILLE...GENOA...FERGUSON AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIND DAMAGE
ACROSS PARTS OF MILLER COUNTY AND EARLIER ACROSS BOWIE COUNTY. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...AND NORTHEASTERN TEXAS.
LAT...LON 3331 9406 3340 9405 3348 9400 3350 9375
3323 9375 3325 9396 3328 9404
TIME...MOT...LOC 0452Z 269DEG 32KT 3337 9394
HAIL...0.75IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:24 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 9, 10:24 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 PM CDT MON MAY 9 2016 .DISCUSSION... CLUSTER OF SUPERCELLS CONTINUES TO SLOWLY SHIFT EWD IN ASSOCIATION WITH A VORT PIVOTING NEWD ACROSS SRN OK. ELSEWHERE ACROSS OUR REGION...DRY-SLOTTING HAS SEEMED TO LIMIT ANY DEVELOPMENT S OF THE I-30 CORRIDOR. HAVE DISCUSSED THIS WITH SPC AND HAVE DROPPED THE TOR WATCH FOR ALL OF OUR LA PARISHES AND MOST /A FEW WERE LEFT IN/ OF THE E TX COUNTIES S OF I-30. HAVE MADE ADJUSTMENTS TO POPS AS WELL...BUT STILL LEAVING IN SOME SLIGHT CHANCE POPS FOR MUCH OF THE REGION OVERNIGHT IN THE CASE THAT A FEW SHOWERS ARE GENERATED. MIN TEMP FCST APPEARS REASONABLE...SO NOT EXPECTING ANY CHANGES THERE. UPDATED PRODUCTS ALREADY OUT. /12/ && .PREV DISCUSSION... /ISSUED 730 PM CDT MON MAY 9 2016/ DISCUSSION... UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE. HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/ PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/ AVIATION... A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z. MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH 10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE. OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 20 20 10 20 MLU 69 86 68 85 / 20 20 10 20 DEQ 66 84 66 82 / 50 20 10 30 TXK 68 86 68 84 / 70 20 10 30 ELD 68 85 66 83 / 40 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 20 20 10 30 LFK 71 87 70 86 / 10 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, May 9, 10:28 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-110330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1028 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE LATE TONIGHT. LARGE HAIL...TORNADOES...AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 110330- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1028 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, May 9, 11:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 1 S LEARY 33.46N 94.21W
05/09/2016 E0.88 INCH BOWIE TX TRAINED SPOTTER
I30 JUST SOUTH OF LEARY
&&
EVENT NUMBER SHV1600546
25Local storm report, May 9, 11:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 1 SW TEXARKANA 33.43N 94.08W
05/09/2016 E70 MPH BOWIE TX AMATEUR RADIO
HIGHWAY 59 AND KINGS HIGHWAY SOUTHWEST OF TEXARKANA
&&
EVENT NUMBER SHV1600547
25Local storm report, May 9, 11:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG TEXARKANA 33.44N 94.07W
05/09/2016 BOWIE TX AMATEUR RADIO
TREE ACROSS HWY 82 AND FM 2253 ONE QUARTER MILE FROM
LEARY EXIT
&&
EVENT NUMBER SHV1600548
25Local storm report, May 9, 11:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 2 WNW NASH 33.45N 94.16W
05/09/2016 BOWIE TX AMATEUR RADIO
TREES DOWN NEAR I30 BETWEEN NASH AND LEARY
&&
EVENT NUMBER SHV1600549
25Local storm report, May 9, 11:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 2 ENE TEXARKANA 33.46N 93.99W
05/09/2016 M58 MPH MILLER AR ASOS
TXK ASOS RECORDED 50 KNOT GUST.
&&
EVENT NUMBER SHV1600550
20Local storm report, May 9, 11:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND DMG MAUD 33.33N 94.34W
05/09/2016 BOWIE TX TRAINED SPOTTER
TREES DOWN ON FM 991
&&
EVENT NUMBER SHV1600552
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 46 min |
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Little River | 53 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 36 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | SHV | Little River | 3 hr |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 56 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 53 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 32 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 61 min |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
| May 9, 8:00 PM CDT | Tornado Warning | SHV | Red River | 45 min |
| May 9, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| May 9, 8:37 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 9, 8:43 PM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 9, 8:57 PM CDT | Tornado Warning | SHV | Red River | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.